Diabetes - Type 2 Community
Blood sugar still high after spinal shot...should I be worried?
About This Community:

This patient support community is for discussions relating to type 2 diabetes, celiac disease, depression, diabetic complications, hyperglycemia, hypoglycemia, islet cell transplantation, diabetes nutrition, parenting a diabetic child, gestational diabetes, and insulin pump therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Blood sugar still high after spinal shot...should I be worried?

About 2-1/2 weeks ago I had a shot in the spine for pinched nerves. It had cortisone in it. I've had other cortisone shots (shoulders, hips) in my life before and the blood sugar increase only stayed a few days.

This time my blood sugar is still high after the injection and doesn't want to budge. My fasting runs about 188 or so. I take 15 mg of Actos. I have type 2, and I'm a female in late 50's.  My doc doesn't want to increase the Actos yet.  

My question is..is this level 188-200 fasting high? What should I eat for breakfast with this blood sugar level?  I guess pancakes and syrup are out!   Has anyone experienced anything like this following a cortisone injection and what did they do and how long did it last?

My previous levels before the shot were 115-130 fasting glucose in the morning. Last A1C 6.1.

I need some advice.
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
Yes, a fasting of 188-200 is much too high for fasting and you need those numbers down. 2 1/2 weeks sounds long for the cortisone to be affecting your blood sugar. What are your post prandial (2 hours after meal) numbers like. I would call your doctor and ask him how long he thinks this will continue and what to do next. You don't want to remain that high that long.

I would restrict your intake of carbs to assist your blood sugar coming down. Breakfast is easy, because any kind of eggs, meat, cheese is very low carb. Lunch and dinner you want to try and stick to protein and vegies. Also exercise helps type 2's get numbers down as well as weight loss if needed. Did the increase of blood sugar follow directly from the shot? Your numbers might be increasing for other reasons. If they don't come down soon I'd see an endocrinologist.
Blank
Avatar_f_tn
Drink lots of water. I learned that it can help bring the level down. I wouldn't worry too much about the level unless it stays for another week or so. Steroid injections do increase blood sugar levels for an uncertain (but not too, too long) length of time. I am type I and I also worked for a pain management group that gave steroid injections for pain.
Stress can also increase blood sugar, so the worry may be adding to the levels.
Try to relax and not worry about it too much. Please pot again and let us know how you are doing.
Lisa
Blank
231441_tn?1333896366
Hi

I think your doctor should be acting already considering it is already 2 1/2 weeks.  The steroids should be out of your system about 3 days after the dose.

It is known that steroids can trigger full blown diabetes in a person who is susceptible.   My diabetes was irreversibly triggered by a single low dose of dextamethasone.  My blood sugars went up and never came down again.  I am now on insulin, which I started on about a week after my sugars went up.






Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
296076_tn?1371338074
Blank
melimeli commented on melimeli's status
14 mins ago
296076_tn?1371338074
Blank
melimeli Thursday Comment
1 hr ago
Avatar_m_tn
Blank
Paxiled commented on The Dark Side of ...
Sep 17
Diabetes - Type 2 Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
1 hr ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Diabetes Answerers
144586_tn?1284669764
Blank
caregiver222
Avatar_m_tn
Blank
diabetes86
MA
4851940_tn?1385441629
Blank
jemma116
United Kingdom